Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 22, 2006, 6:57 PM EDT for Allegany County, New York. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 6:57 PM EDT (22:57 UTC)
- Expired
- Jun 22, 2006, 7:51 PM EDT
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:05 PM EDT | TSTM WND DMG | Bolivar, NY | POWER LINES DOWN |
| Jun 22, 7:40 PM EDT | TSTM WND DMG | Andover, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:38 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBUF 222257 SVRBUF NYC003-230000- /O.NEW.KBUF.SV.W.0021.060622T2257Z-060623T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 657 PM EDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEGANY COUNTY IN WESTERN NEW YORK * UNTIL 800 PM EDT * AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES WEST OF WELLSVILLE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WELLSVILLE BY 715 PM EDT... LAT...LON 4214 7828 4196 7825 4211 7738 4237 7749 $$ TJP
2 follow-up statements
000 WWUS51 KBUF 222320 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 719 PM EDT THU JUN 22 2006 NYC003-230000- /O.CON.KBUF.SV.W.0021.000000T0000Z-060623T0000Z/ ALLEGANY NY- 719 PM EDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR ALLEGANY COUNTY... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WELLSVILLE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ANDOVER BY 730 PM EDT... LAT...LON 4214 7828 4196 7825 4211 7738 4237 7749 $$ TJP
000 WWUS51 KBUF 222351 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 750 PM EDT THU JUN 22 2006 NYC003-230000- /O.CAN.KBUF.SV.W.0021.000000T0000Z-060623T0000Z/ ALLEGANY NY- 750 PM EDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ALLEGANY COUNTY IS CANCELLED... AT 750 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST OF THE WARNED AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4214 7828 4196 7825 4211 7738 4237 7749 $$ TJP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:45 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 22, 2:45 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 245 PM EDT THU JUN 22 2006 .SYNOPSIS... REGION WILL REMAIN IN HUMID AND SOMEWHAT UNSTABLE AIRMASS FOR ABOUT NEXT 24 HRS...THEN TEND TO DRY OUT AND TURN A BIT COOLER AS FRONT SETTLES SOUTH OF OUR REGION FRI NT AND REMAINS THERE FOR THE NEXT SEVERAL DAYS. THIS SHOULD ALLOW FOR A VERY PLEASANT WEEKEND BEFORE SOME LIMITED MOISTURE RETURNS EARLY NEXT WEEK AS FLOW TURNS SOUTHERLY. THE DETAILS... && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ONCE AGAIN OUR AREA HAS MISSED OUT ON MOST OF THE WEATHER ACTION DURING THE PAST FEW DAYS AS A MAJOR CONVECTIVE COMPLEX PASSED BY JUST TO OUR SOUTH OVERNIGHT AND EARLY TODAY...CAUSING ALL KINDS OF PROBLEMS IN OHIO BUT JUST GRAZING US WITH A FEW SHOWERS. A SIMILAR SITUATION APPEARS TO BE SETTING UP FOR NEXT 24 HOURS...ALTHOUGH WE HAVE A FEW DIFFERENCES. LOW LEVEL MOISTURE FROM EARLIER SYSTEM HAS ERODED AWAY ACROSS WRN AND CNTRL NY...LEAVING US WITH A BREEZY MUGGY BUT SUNNY AFTERNOON. CONVECTION POPPING DOWN IN OHIO AND INDIANA ATTM BUT WE ARE CAPPED AT THE MOMENT. OVERALL FLOW IS WEST TO SOUTHWEST THOUGH...SO SUSPECT WITH FURTHER HEATING...SOME CONVECTION WILL WORK ITS WAY UP LAKE BOUNDARIES FROM INLAND CHAUT/CATT COS NORTHEAST INTO FINGER LAKES. SW WIND MAY BE STRONG ENOUGH TO PRECLUDE ANYTHING IN NIAG/ORLEANS AS THEY MAY STAY IN LK ERIE SHADOW. SO...WILL HOLD CHC POPS AFTER 4 PM IN THOSE SRN TIER AREAS WITH SOME TSTMS INTO EARLY EVENING. MODELS IN FAIRLY GOOD AGREEMENT IN KEEPING BULK IF NOT ALL OF ACTIVITY SOUTH OF OUR REGION OVERNIGHT AND FRIDAY...BUT STILL AM NOT TOTALLY CONVINCED. THEY DROP A WEAK BOUNDARY/COLD FRONT SOUTH ACROSS OUR CWA IN 06-10Z PERIOD FRI...AND JUST CANNOT LEAVE REGION ENTIRELY DRY WITH SUCH A BOUNDARY PUSHING INTO AN AIRMASS WITH 70 DEG DEW PTS OVERNIGHT. SO...AFTER SOME EVENING CONVECTION SOUTH AND EAST...WILL BROADBRUSH 30 POPS EVERYWHERE TO ACCOUNT FOR ANYTHING WITH FRONTAL PASSAGE COMING IN FROM ONTARIO. BUF AREA MAY ACTUALLY BE AT A GREATER RISK IN WEE HOURS WITH BOUNDARY BUMPING UP AGAINST SW LK ERIE FLOW. FRI SHOULD START DRY BUT NAM/WRF BRINGS A FINAL WAVE ALONG THE FRONT DURING AFTERNOON...MOSTLY TO OUR SOUTH...WILL MAINTAIN CHC POPS IN AFTERNOON THROUGHOUT...AND INTO EVE SRN TIER. THE STORY THEREAFTER WILL BE LOCATION OF FRONT AS IT IS EXPECTED TO STALL OUT. ALL MODELS NOW IN AGREEMENT IN KEEPING IT FAR ENOUGH SOUTHEAST TO ALLOW FOR A DRY WEEKEND FOR WRN NY...BUT JUST BARELY. 12Z GFS IS A BIT FURTHER EAST THAN 06Z RUN WHICH WOULD HAVE HAD SHOWERS WEST TO GEN VALLEY. NAM/WRF AND NGM ALSO SAFELY EAST. WILL THEREFORE CONTINUE FORECAST OF A VERY PLEASANT WEEKEND WITH 850 MB TEMPS OF 9-10C SUPPORTING M70S DAYS AND M50S NIGHTS. BEST CONFIDENCE OF A DRY SUNNY FORECAST WOULD BE BUF/NIAG FRONTIER AND NRN JEFF CO...LEAST CONFIDENT FINGER LAKES/ALLEG/LEWIS COS...BUT EVEN THERE WILL HOLD POPS NO HIGHER THAN 20. COULD AGAIN BE SOME MAJOR HYDRO PROBLEMS IN THE NORTHEAST...BUT AS HAS BEEN THE TREND THIS YEAR...CLOSER TO THE COAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... THERE IS A GENERAL CONSENSUS IN THE MEDIUM RANGE GUIDANCE THAT THE FRONTAL BOUNDARY WHICH PUSHED JUST TO THE SOUTH OF THE REGION OVER THE WEEKEND...WILL BECOME NEARLY STATIONARY JUST TO THE SOUTH AND EAST OF THE AREA. A WEAK SURFACE RIDGE IS SUGGESTED TO BUILD ACROSS THE LOWER GREAT LAKES REGION. DURING THE PERIOD SEVERAL WAVES LOOK TO RIDE NORTHEAST ALONG THE FRONT AS FLOW ALOFT REMAINS FROM THE SOUTHWEST. GENERALLY FOLLOWED HPC GUIDANCE KEEPING THE HIGHEST PROBABILITIES FOR CONVECTION EAST AND SOUTH OF OUR AREA...HOWEVER THERE IS CHANCE FOR SOME CONVECTION TO WORK BACK INTO THE AREA AS A WARM...MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE. WOULD THINK THE BEST POTENTIAL WOULD BE FOR SOME CONVECTION TO DEVELOP DURING THE DAYTIME HEATING IN THE EASTERN AND SOUTHERN PORTION OF THE AREA. IF THE FRONT WOULD DROP A LITTLE FARTHER TO THE EAST AND SOUTH THIS PERIOD COULD ACTUALLY TURN OUT DRY (WILL WAIT AND SEE HOW FAR TO THE SOUTHEAST OF THE AREA THE FRONT CAN GET). TEMPERATURES LOOK TO BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS AS SOUTHERLY FLOW BECOMES ESTABLISHED. && .AVIATION... BROKEN LINE OF CONVECTION DEVELOPING ACROSS OHIO...WESTERN LAKE ERIE AND SOUTHERN ONTARIO ONTARIO WILL DEVELOP/MOVE EASTWARD THROUGH EARLY EVENING. LAKE SHADOW DEVELOP DOWNWIND OF THE LAKE ERIE AND ONTARIO WILL PROTECT IAG...BUF AND ART. THERE IS A CHANCE FOR A THUNDERSTORM AT ROC AND JHW...WHERE THE LAKE BREEZE COULD ACT AS A TRIGGER FOR AN ISOLATED THUNDERSTORM. A WEAK COLD FRONT WILL SLOWLY WOK ACROSS THE REGION FROM THE NORTHWEST DURING THE EARLY MORNING HOURS AND CONTINUE TO WORK SLOWLY SOUTHEAST THROUGH THE DAY FRIDAY. A RISK OF A SHOWER IS POSSIBLE WITH THE BOUNDARY ALONG WITH THE POTENTIAL FOR MVFR CEILINGS TO DEVELOP. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM SHORT TERM...SFM LONG TERM...TMA AVIATION...TMA
Hazardous weather outlook, Jun 22, 4:16 AM EDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 416 AM EDT THU JUN 22 2006 NYZ001>008-010>014-019>021-085-230815- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 416 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WHILE NOT EXPECTED AT THIS TIME...SPOTTER ACTIVATION CANNOT BE RULED OUT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-230815- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 416 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WHILE NOT EXPECTED AT THIS TIME...SPOTTER ACTIVATION CANNOT BE RULED OUT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:38 PM EDT | Special Marine Warning | BUF | 83 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.